From Oklahoma, USA:
My husband has been taking Lantus for two years. He takes 35 units in the morning, around 10 a.m., and then counts carbohydrates and determines the amount of Humalog he takes after each meal. Upon a doctor's advice, we have been eating low carbohydrate as much as possible. Just in the last month, my husband has had serious episodes of low blood sugar where I had to call an ambulance. He goes to bed with his blood sugar 150 to 180 mg/dl [8.3 to 10.0 mmol/L]. He hasn't been having to take any Humalog shots during the day. This doesn't seem to be affected whether he exercises or not. The strange thing is that his blood sugar is in the 20s mg/dl [1.1 to 1.6 mmol/L] and, no matter how much I feed him, it only raises it a point or two. The time before last, he had two glasses of milk, four graham crackers with peanut butter, 10 life savers and a tube of liquid glucose, and his blood sugar was still dropping after 30 minutes. Of course, when he was on NPH, his blood sugar would go up when he ate. During the day, food works fine, but these reactions in the wee hours of the morning can't be dealt with. Any ideas?
First, it sounds like your husband needs to discuss these low blood sugars with his doctor. His Lantus needs to be decreased, according to his physician's directions.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.